MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE MODULUS XLIF INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE MODULUS XLIF INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 1181245P2
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2021 the first part of a two part procedure was performed.The first stage was anterior column support using extreme anterior lumbar interbody fusion.At l4/5 another manufacturer's implant was utilized and at l1/4 and l5/s1 nuvasive implants were used.Post-op the patient reported right side pain.On (b)(6) 2021 radiographs taken revealed the implant at l3/4 migrated.On (b)(6) 2021 the second part of the procedure was conducted where posterior fixation was placed and additional radiographs still showed the migration of the implant at l3/4.On (b)(6) 2021 the patient reported no pain.No additional revision surgery is planned.
 
Additional Manufacturer Narrative
Product was not returned as product is still in-situ.Radiographs provided confirm the complaint.Review of the reported event identified the migration took place prior to the placement of the required fixation device and nuvasive devices were combined with another manufacturer's which is considered off-label use.The patient's post-op physical activity is unknown.Though no root cause could be determined the delay in posterior fixation, physical activity, implant selection, and combining nuvasive implants with another manufacturer's are all considered contributing factors.No revision surgery is planned and no additional investigation can be completed.Labeling review: ".Indications for use:modulus xlif interbody system the nuvasive modulus xlif interbody system is indicated for intervertebral body fusion of the spine in skeletally mature patients.The system is designed for use with autogenous and/or allogeneic bone graft comprised of cancellous and/or corticocancellous bone graft to facilitate fusion.When used with or without modulus xlif internal fixation, the system is intended for use with supplemental spinal fixation system cleared by the fda for use in the thoracolumbar spine." ".Potential adverse events and complications: as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant components, loss of fixation." ".Warnings, cautions and precautions: correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants.Additional care should be taken at the lower levels of the lumbar spine due to the obstruction of anatomical structures, such as the iliac crest and iliac vessels, surgical access for the subject device at the these levels may not be feasible.Care should be taken to ensure that all components are ideally fixated prior to closure." ".Pre-operative warnings: care should be used during surgical procedures to prevent damage to the devices and injury to the patient." ".Patient education: preoperative instructions to the patient are essential.The patient should be made aware of the limitations of the implant and potential risks of the surgery.The patient should be instructed to limit postoperative activity, as this will reduce the risk of bent, broken or loose implant components.The patient must be made aware that implant components may bend, break or loosen even though restrictions in activity are followed." ".Compatibility: do not use the modulus interbody system with components of other systems.Unless stated otherwise, nuvasive devices are not to be combined with the components of another system.".

Brand Name
NUVASIVE MODULUS XLIF INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key12797500
Report Number2031966-2021-00153
Device Sequence Number12159673
Product Code MAX
UDI-Device Identifier00887517725943
UDI-Public887517725943
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K201692
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1181245P2
Device Lot NumberMI0737
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Initial Report FDA Received Date11/11/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale